Statins May Weaken Eye Muscles

A new study in Ophthalmology claims statins, very popular cholesterol-lowing drugs, may cause rare eye disorders, like eyelid-droop, double-vision and weakening of the muscles that control eye movement. Researchers examined 256 cases where statins, such as Lipitor, Zocor and Crestor, were associated with eye-muscle disorders, of the cases, 62 patients reported no more eyelid-droop or double vision after they stopped taking the medication. Experts call this side-effect rare; Reuters investigates.

Statins might make drug companies a lot of money, but they come with a price. According to Dr. Fuhrman, other side-effects of statins include hepatitis, jaundice, liver problems, gastrointestinal complications, low platelet levels and anemia. And many doctors question whether statins even prevent heart attacks at all!

There’s a better way. A diet rich fruits and vegetables improves cholesterol and reverses heart disease.

Trackbacks (0) Links to blogs that reference this article Trackback URL
Comments (0) Read through and enter the discussion with the form at the end
Post A Comment / Question Use this form to add a comment to this entry.

Remember personal info?